Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 9, 2021Brantley County, Georgia

NWS Jacksonville, FL issued this special weather statement at Aug 9, 2021, 4:22 PM EDT for Brantley County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2021, 4:22 PM EDT (20:22 UTC)
Expired
Aug 9, 2021, 5:00 PM EDT
In force
38 min
Issued by
NWS Jacksonville, FL
Hail
0.00 in
Wind
40

County Brantley County, GA

The radar

The Jacksonville radar (KJAX), 79 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1952 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

086 
WWUS82 KJAX 092022
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
422 PM EDT Mon Aug 9 2021
 
GAZ152-165-250-264-364-092100-
Northeastern Charlton GA-Inland Camden GA-Western Charlton GA-
Brantley GA-Northern Ware GA-
422 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of west central Camden,
southwestern Brantley, east central Ware and northern Charlton
Counties through 500 PM EDT...

At 421 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hickox, or 8 miles south of Nahunta, moving south at 5 mph.

HAZARD...Winds in excess of 40 mph, excessive cloud-to-ground 
         lightning, and minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor flooding due to heavy rainfall is 
         possible.

Locations impacted include...
Nahunta, Hickox, Braganza, Race Pond, Fort Mudge and Winokur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3110 8239 3124 8196 3101 8182 3085 8235
TIME...MOT...LOC 2021Z 353DEG 5KT 3108 8200 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

NGUYEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:39 PM EDT, 43 minutes earlier.

Area forecast discussion, Aug 9, 3:39 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
339 PM EDT Mon Aug 9 2021

.NEAR TERM [Tonight through Tuesday]...High pressure ridge with
light winds located across the area today. Scattered showers and
storms have developed and may produce strong gusty winds as dry
air aloft contributes to downburst potential. Light steering winds
will also result in some areas of locally heavy rainfall. Best
coverage should occur over the interior where seabreezes and
outflow boundaries merge this afternoon/evening. Expect convection
to weaken and dissipate by midnight with decreased heating.
Similar conditions expected on Tuesday as the subtropical ridge
remains over the area.

.SHORT TERM [Tuesday night through Thursday Night]...
Deep layer ridge will shift to the north of the area through the
period. Convection will be more likely inland as the east coast
seabreeze moves well inland. A light deep easterly flow will produce
a slow cell motion to the west. Near average temperatures will
persist.

.LONG TERM [Friday Through Monday]...Subtropical ridge will remain
to the north maintaining the easterly flow. An increase in tropical
moisture and shower/thunderstorm activity is expected this weekend
into early next week. Models show a tropical disturbance moving
westward to the vicinity of south Florida this weekend. A lot of
uncertainty exists on the development and track of this system.
Rain chances should be at or above average with daytime temperatures
at or slightly below average.

&&

.MARINE...Surface ridge over the waters will gradually lift north
the next several days. An easterly flow with a developing swell
will persist through the week. A tropical disturbance in the
Atlantic may bring an increase in winds/seas by the weekend as it
moves westward.

Rip Currents: Moderate risk will continue the next few days due to
onshore winds and a developing easterly swell.

&&

.FIRE WEATHER...Light winds over the area will result in low
dispersions especially over inland areas through Wednesday.

&&

.HYDROLOGY...Recent heavy rainfall has caused minor to moderate
flooding on the Santa Fe and St. Marys River..to continue the
next several days. Minor flooding also ongoing on the Suwannee and
Satilla Rivers.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  73  92  72  91  72 /  10  30  10  40  10
SSI  78  89  78  89  78 /  10  20  10  20   0
JAX  75  92  75  91  75 /   0  50  10  30  10
SGJ  75  89  75  90  75 /   0  30  10  20  10
GNV  74  92  73  91  73 /  30  50  10  50  10
OCF  73  92  73  92  73 /  30  50  20  50  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 9, 1:03 PM EDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
103 PM EDT Mon Aug 9 2021

GAZ153-154-091745-
Inland Glynn GA-Coastal Glynn GA-
103 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of central Glynn County
through 145 PM EDT...

At 102 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dock Junction. This storm was nearly stationary.

HAZARD...Winds around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Brunswick, St. Simons Island, Dock Junction and Country Club Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3117 8138 3112 8146 3121 8163 3131 8147
TIME...MOT...LOC 1702Z 146DEG 4KT 3119 8149

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Aug 9, 1:35 PM EDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
135 PM EDT Mon Aug 9 2021

FLZ125-091800-
Coastal Duval FL-
135 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of southeastern Duval
County through 200 PM EDT...

At 134 PM EDT, Doppler radar was tracking a strong thunderstorm near
UNF. This storm was nearly stationary or drifting west at 5 mph.

HAZARD...Winds of 40 mph and minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
UNF and San Pablo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3024 8143 3025 8143 3025 8144 3019 8144
      3017 8153 3023 8156 3031 8156 3032 8144
      3025 8142 3024 8142
TIME...MOT...LOC 1734Z 070DEG 3KT 3025 8149

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Aug 9, 3:23 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
323 PM EDT Mon Aug 9 2021

GAZ136-151-152-250-264-092015-
Pierce GA-Northeastern Charlton GA-Brantley GA-Wayne GA-
Northern Ware GA-
323 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of southeastern Pierce,
Brantley, east central Ware, Wayne and northeastern Charlton Counties
through 415 PM EDT...

At 322 PM EDT, Doppler radar was tracking a strong thunderstorm near
Raybon, or 9 miles north of Nahunta, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph, excessive cloud-to-ground
         lightning, and minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. ${elightingImpact} Minor flooding due to
         heavy rainfall is possible.

Locations impacted include...
Jesup, Nahunta, Gardi, Screven, Hickox, Raybon, Fort Mudge,
Doctortown, Braganza and Atkinson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3171 8188 3167 8185 3165 8181 3166 8181
      3164 8179 3163 8179 3163 8177 3161 8177
      3161 8175 3160 8175 3161 8174 3158 8170
      3156 8170 3154 8167 3151 8166 3148 8162
      3101 8203 3113 8228
TIME...MOT...LOC 1922Z 307DEG 7KT 3134 8196

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NGUYEN
Special weather statement, Aug 9, 3:26 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
326 PM EDT Mon Aug 9 2021

FLZ024-124-425-GAZ165-166-264-092015-
Western Duval FL-Inland Nassau FL-Coastal Nassau FL-
Northeastern Charlton GA-Inland Camden GA-Coastal Camden GA-
326 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of northwestern Nassau,
north central Duval, southwestern Camden and east central Charlton
Counties through 415 PM EDT...

At 326 PM EDT, Doppler radar was tracking a strong thunderstorm near
Callahan, moving southwest at 5 mph.

HAZARD...Winds in excess of 40 mph, excessive cloud-to-ground
         lightning, and minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Hilliard, Callahan, Ratliff, Kings Ferry and Nassau Village-Ratliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3088 8195 3074 8158 3046 8175 3053 8193
TIME...MOT...LOC 1926Z 023DEG 5KT 3059 8175

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NGUYEN
Special weather statement, Aug 9, 4:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
422 PM EDT Mon Aug 9 2021

GAZ152-165-250-264-364-092100-
Northeastern Charlton GA-Inland Camden GA-Western Charlton GA-
Brantley GA-Northern Ware GA-
422 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of west central Camden,
southwestern Brantley, east central Ware and northern Charlton
Counties through 500 PM EDT...

At 421 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hickox, or 8 miles south of Nahunta, moving south at 5 mph.

HAZARD...Winds in excess of 40 mph, excessive cloud-to-ground
         lightning, and minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Nahunta, Hickox, Braganza, Race Pond, Fort Mudge and Winokur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3110 8239 3124 8196 3101 8182 3085 8235
TIME...MOT...LOC 2021Z 353DEG 5KT 3108 8200

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NGUYEN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:01 PM EDTSpecial Weather StatementJAXClay29 min
Aug 8, 8:51 PM EDTRiver Flood WarningJAXGilchrist, Suwannee22 days
Aug 9, 1:35 PM EDTSpecial Weather StatementJAXDuval25 min
Aug 9, 3:26 PM EDTSpecial Weather StatementJAXNassau49 min
Aug 9, 7:15 PM EDTSpecial Weather StatementJAXAlachua45 min
Aug 8, 8:12 PM EDTSpecial Weather StatementJAXCamden48 min
Aug 8, 8:29 PM EDTSpecial Weather StatementJAXCharlton31 min
Aug 9, 1:03 PM EDTSpecial Weather StatementJAXGlynn42 min
Aug 9, 3:23 PM EDTSpecial Weather StatementJAXBrantley, Wayne52 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.